Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 29, NWS Sioux Falls, SD

March 14, 2010Rock County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Mar 14, 2010, 9:11 AM CDT for Rock County, Minnesota. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 14, 2010, 9:11 AM CDT (14:11 UTC)
Expired
Mar 17, 2010, 11:30 AM CDT
In force
3 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Rock County, MN

The radar

The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River near Hardwick (HRDM5).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 14, 3:21 AM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Mar 14, 3:21 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 AM CDT SUN MAR 14 2010

.DISCUSSION...

PRESENT RADAR SHOWING A NORTH TO SOUTH BAND OF VERY LIGHT SHOWERS
PUSHING THROUGH THE CENTRAL PORTIONS OF THE CWA. THIS PRECIPITATION
LOOKS TO BE TIED TO AREA OF MID LEVEL THETA E ADVECTION/ISENTROPIC
LIFT TRACKING TO THE WEST. WILL SEE THIS FORCING PUSH INTO THE JAMES
RIVER VALLEY THROUGH THE MORNING HOURS...THEN SLOWLY WEAKEN DURING
THE DAY...SO BEST CHANCE OF SHOWERS WILL BE OVER THIS AREA DURING
THE MORNING...WITH DIMINISHING CHANCES IN THE AFTERNOON INTO THIS
EVENING. OTHERWISE...SAME STORY AS THE PAST FEW DAYS WITH LOW
CLOUDS...FOG AND DRIZZLE OVER MUCH OF THE CWA THROUGH AT LEAST EARLY
MONDAY. LOWEST VISIBILITIES EARLY THIS MORNING CONTINUE OVER THE
USUAL PLACES...SOUTHWESTERN MINNESOTA INTO PARTS OF NORTHWESTERN
IOWA...SO WENT AHEAD AND EXTENDED THE DENSE FOG ADVISORY UNTIL
15Z. HIGHS TODAY WILL BE A COUPLE OF DEGREES WARMER THAN
YESTERDAY...GENERALLY IN THE LOWER 40S...THOUGH A FEW MID 40S FAR
SOUTHEAST. LOWS TONIGHT SIMILAR TO THE PAST FEW NIGHTS...IN THE
LOWER TO MID 30S.

WILL STILL HOLD CLOUDS ACROSS THE AREA ON MONDAY...WITH BEST CHANCE
OF VERY LIGHT SHOWERS/DRIZZLE COLLAPSING BACK TO THE EAST. MAY TRY
TO GET SOME BREAKS IN THE CLOUDS OVER OUR WEST LATER ON MONDAY AS
NORTHEASTERLY FLOW ALOFT SWITCHES TO THE NORTHWEST...BUT WILL BE
DIFFICULT TO GET MUCH OF A BREAK WITH ADDITIONAL LOWER LEVEL
MOISTURE COMING INTO THE AREA OUT AHEAD OF A SHORTWAVE DROPPING
SOUTHWARD THROUGH THE NORTHERN PLAINS. THIS WAVE TRACKS ACROSS OUR
EAST LATE MONDAY NIGHT INTO TUESDAY...THOUGH APPEARS THAT THE DEEP
MOISTURE WITH THE SYSTEM WILL REMAIN TO THE EAST OF OUR CWA AT THIS
POINT...SO LEFT DRY FOR NOW. MAY FINALLY ACHIEVE SOME DRYING BY
WEDNESDAY BEHIND THE EXITING WAVE AS UPPER LEVEL RIDGING BUILDS INTO
THE NORTHERN PLAINS. WITH THIS...MAY SEE HIGHS APPROACHING THE MID
50S IN OUR SOUTHWEST ON WEDNESDAY AFTERNOON...WITH UPPER 40S TO
LOWER 50S ELSEWHERE ACROSS THE CWA.  /JM

&&

.AVIATION...

ONCE AGAIN...IFR TO LIFR CIGS AND VSBYS WL BE THE PREDOMINANT
CATEGORY THIS MORNING ACROSS THE FSD FORECAST AREA. THE ONE
EXCEPTION IS A BAND OF LIGHT RAIN WL LINGER TODAY...PRIMARILY FROM
THE JAMES RIVER VALLEY TO NEAR THE SD PORTION OF I 29. VSBYS WL
SCOUR OUT TO MVFR IN ANY RAIN SHOWER ACTIVITY IN THESE LOCATIONS...
POSSIBLY EVEN LOWER END VFR AT TIMES. BUT THE CIGS WL STILL REMAIN
LOW...WELL DOWN INTO THE LIFR/IFR CATEGORY. ELSEWHERE...BY LATE THIS
MORNING AND AFTERNOON/EVENING...CIGS WL STILL BE PREDOMINANTLY
IFR...BUT MANY VSBYS SHOULD IMPROVE TO THE MVFR CATEGORY. THE
EXCEPTION TO THE MVFR VSBY IMPROVEMENT MAY BE IN SW MN WHERE IFR VIS
COULD VERY WELL LINGER INTO THIS EVENING.   /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR IAZ002-003-
     014-022.

MN...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MNZ071-072-
     080-081-089-090-097.

NE...NONE.

SD...NONE.
&&
Hazardous weather outlook, Mar 14, 4:09 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 AM CDT SUN MAR 14 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
409 AM CDT SUN MAR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...

FLOODING CAN BE EXPECTED ALONG THE JAMES RIVER...VERMILLION
RIVER...BIG SIOUX AND LITTLE SIOUX RIVER UNTIL FURTHER NOTICE.

FOG...

WIDESPREAD DENSE FOG WILL PERSIST ACROSS SOUTHWEST
MINNESOTA AND PORTIONS OF NORTHWEST IOWA THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:30 PM CSTRiver Flood WarningFSDTurner4 days
Mar 13, 9:31 PM CSTRiver Flood WarningFSDBrookings, Moody25 days
Mar 13, 9:31 PM CSTRiver Flood WarningFSDMinnehaha, Moody15 days
Mar 13, 9:31 PM CSTRiver Flood WarningFSDLincoln, Minnehaha5 days
Mar 14, 3:47 AM CDTRiver Flood WarningFSDMinnehaha3 days
Mar 14, 10:01 AM CDTRiver Flood WarningFSDMinnehaha15 days
Mar 14, 10:39 AM CDTRiver Flood WarningFSDLincoln, Minnehaha25 hr
Mar 14, 12:38 PM CDTRiver Flood WarningFSDLincoln, Minnehaha23 hr
Mar 14, 2:51 PM CDTRiver Flood WarningFSDBrookings29 days
Mar 14, 6:03 PM CDTRiver Flood WarningFSDMinnehaha65 hr
Mar 14, 10:01 AM CDTRiver Flood WarningFSDO'Brien26 hr

Nearby

River Flood Warnings in Minnesota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.